U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

my friend has explosive diarrhea many times a day and takes immodium, but that doesn't help. what else is there to take?

1 doctor answer2 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Needs a workup: Your friend should have a workup to discover what if anything is contributing to this problem (irritable bowel syndrome).Sometimes they have food allergies or intolerance (like wheat) and some people will have this with food dyes (#40 red). Blood tests can identify some of the issues but an elimination diet may discover other triggers. Overall health may suffer if this in not evaluated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 41-year-old member asked:

What do you suggest if my friend has explosive diarrhea many times a day and takes immodium, but that doesn't help.?

1 doctor answer2 doctors weighed in
Dr. Tanya Russo
Pediatrics 25 years experience
We would most likely: ALL recommend immediate evaluation by a physician to determine the cause and other associated complications from excessive body fluid losses.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.